Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 99, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2020, 3:08 PM EDT for 4 counties in Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2020, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 7, 2020, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 132 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:05 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 7, 2:05 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 205 PM EDT Tue Jul 7 2020 .SYNOPSIS... Well above normal temperatures and scattered showers and thunderstorms mainly during the afternoon and early evening will persist through the week. && .NEAR TERM /THROUGH TONIGHT/... Showers and thunderstorms expected to persist until early evening with greatest coverage over Ohio zones where sfc dewpoints are currently in the lower 70s. The severe threat is low with minimal shear, but there is potential for isolated flooding with longer lived convection. Convective activity will wane after sunset with loss of heating. Warm overnight lows in the upper 60s to near 70 are expected. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Ridging will build on Wednesday leaving the best chance for showers/storms over the ridges during the afternoon. High temperatures in the low 90s will persist. Higher pressure returns on Thursday as the upper ridge axis crosses the region. This will lower, but not eliminate, afternoon convection chances. Have maintained slight chance thunder for much of the area, with higher chance PoPs across the WV/MD ridges. && .LONG TERM /FRIDAY THROUGH TUESDAY/... The long term period marks an eventual transition to cooler temperatures and more unsettled weather as upper troughing digs across the Great Lakes and Upper Ohio Valley into the weekend. Friday/Saturday will feature better organized and more widespread rain chances with crossing shortwaves in advance of a frontal passage on Saturday. At least one of these weekend days may need to be monitored for a severe or flash flood threat given the abundant moisture present ahead of the approaching disturbances. Temperatures will moderate back towards average through the weekend into early next week, with highs in the lower 80s by Sun/Mon. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Visible satellite imagery suggests the development of a cu field across the region as convective temperature is met, with scattered thunderstorms increasing in coverage through the duration of this afternoon in conjunction with a passing shortwave trough. With dry air evident aloft, gusty wind and cloud to ground lightning will be the main hazards before convection wanes after 0Z. Otherwise, increased sfc moisture may lead to areas of MVFR fog development early Wednesday morning, with additional thunderstorm development expected Wednesday afternoon. .Outlook... VFR will prevail with exception for increasing convection chances as the week progresses, with intermittent restrictions expected in afternoon / early evening thunderstorms. && .CLIMATE... Based on the 30-year climatological average, here is the "normal" number of 90-degree days per year at each of the local climatic sites: Pittsburgh: 6.9 days Morgantown: 8.0 days Wheeling: 5.0 days Zanesville: 10.0 days Dubois: 1.0 day 90F+ temperatures are still forecast through Friday, barring interference from well-timing thunderstorms. Based on historical stretches of 90F days, here is a summary of the most-recent such stretches at each site: Pittsburgh (7/3-7/10/2020): prior 8-day stretch ended 8/20/1995 Morgantown (7/2-7/10/2020): prior 9-day stretch ended 8/4/1995 Wheeling (7/4-7/10/2020): prior 7-day stretch ended 7/27/2016 Zanesville (7/4-7/10/2020): prior 7-day stretch ended 7/8/2012 Dubois (7/5-7/10/2020): would be longest 90F stretch at DUJ. Dubois most recently had a 5-day stretch of 90F days ending 7/23/2011. Dubois also is the site with the greatest potential variability in the forecast maximum during this forecast period, and therefore the most likely not to reach 90F on any given day. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jul 7, 3:16 AM EDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 316 AM EDT Tue Jul 7 2020 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-080730- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 316 AM EDT Tue Jul 7 2020 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:13 PM EDT | Special Weather Statement | PBZ | Beaver | 32 min |
| Jul 7, 4:28 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 32 min |
| Jul 7, 4:34 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 26 min |
| Jul 7, 4:41 PM EDT | Special Weather Statement | PBZ | Allegheny | 34 min |
| Jul 7, 5:16 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 29 min |
| Jul 7, 5:48 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Washington | 3 hr |
| Jul 7, 6:04 PM EDT | Special Weather Statement | PBZ | Fayette | 26 min |
| Jul 7, 6:20 PM EDT | Areal Flood Advisory | PBZ | Fayette, Westmoreland | 3 hr |
| Jul 7, 7:25 PM EDT | Areal Flood Advisory | PBZ | Fayette, Washington, Westmoreland | 2 hr |
| Jul 7, 7:31 PM EDT | Special Weather Statement | PBZ | Jefferson | 14 min |
| Jul 7, 7:39 PM EDT | Special Weather Statement | PBZ | Indiana | 36 min |
| Jul 7, 7:53 PM EDT | Special Weather Statement | PBZ | Jefferson | 22 min |
| Jul 7, 2:26 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 28 min |
| Jul 7, 2:49 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 26 min |
| Jul 7, 2:52 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 23 min |
| Jul 7, 3:09 PM EDT | Areal Flood Advisory | PBZ | Guernsey, Muskingum, Noble | 3 hr |
| Jul 7, 3:35 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 25 min |
| Jul 7, 3:37 PM EDT | Areal Flood Advisory | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 113 min |
| Jul 7, 3:51 PM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
| Jul 7, 4:19 PM EDT | Areal Flood Advisory | PBZ | Carroll, Harrison, Tuscarawas | 3 hr |
| Jul 7, 4:31 PM EDT | Flash Flood Warning | PBZ | Carroll, Tuscarawas | 119 min |
| Jul 7, 4:59 PM EDT | Areal Flood Advisory | PBZ | Carroll, Harrison, Jefferson | 2 hr |
| Jul 7, 4:52 PM EDT | Special Weather Statement | PBZ | Hancock | 38 min |
| Jul 7, 7:11 PM EDT | Special Weather Statement | PBZ | Taylor | 34 min |
| Jul 7, 7:36 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia, Preston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.